Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 14, 2012, 3:31 PM CST. It took effect at Jan 15, 2012, 11:00 AM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 3:31 PM CST (21:31 UTC)
- In effect from
- Jan 15, 2012, 11:00 AM CST
- Expired
- Jan 16, 2012, 12:00 PM CST
- In force
- 25 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
889 WHUS73 KMKX 142131 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 PM CST SAT JAN 14 2012 ...BLUSTERY SOUTH WINDS SUNDAY... .SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE EXPECTED TO PASS BY WELL TO THE NORTH SUNDAY NIGHT. GUSTY WINDS WILL DEVELOP BY LATE MORNING...INCREASING THROUGH THE AFTERNOON AND INTO THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST AND EAST LATER IN THE NIGHT. THE PERSISTENT SOUTHERLY WINDS WILL BUILD HIGH WAVES SUNDAY NIGHT...LINGERING INTO MONDAY MORNING. LMZ643>646-150545- /O.NEW.KMKX.SC.Y.0005.120115T1700Z-120116T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 331 PM CST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 9 AM CST MONDAY. * WINDS: SOUTHERLY AT 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS AND A FEW GUSTS TO 35 KNOTS. WINDS WILL BACK SOUTHWEST AND DECREASE AFTER MIDNIGHT SUNDAY NIGHT. * WAVES: BUILDING TO 5 TO 8 FEET SUNDAY NIGHT...EVENTUALLY SUBSIDING TO 2 TO 4 FEET BY MID MORNING MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
8 follow-up statements
876 WHUS73 KMKX 150248 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 848 PM CST SAT JAN 14 2012 ...BLUSTERY SOUTH WINDS SUNDAY... .SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE EXPECTED TO PASS BY WELL TO THE NORTH SUNDAY NIGHT. GUSTY WINDS WILL DEVELOP BY LATE MORNING...INCREASING THROUGH THE AFTERNOON AND INTO THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST AND EAST LATER IN THE NIGHT. THE PERSISTENT SOUTHERLY WINDS WILL BUILD HIGH WAVES SUNDAY NIGHT...LINGERING INTO MONDAY MORNING. LMZ643>646-151100- /O.CON.KMKX.SC.Y.0005.120115T1700Z-120116T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 848 PM CST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 9 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 9 AM CST MONDAY. * WINDS: SOUTHERLY AT 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS AND A FEW GUSTS TO 35 KNOTS. WINDS WILL BACK SOUTHWEST AND DECREASE AFTER MIDNIGHT SUNDAY NIGHT. * WAVES: BUILDING TO 5 TO 8 FEET SUNDAY NIGHT...EVENTUALLY SUBSIDING TO 2 TO 4 FEET BY MID MORNING MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
245 WHUS73 KMKX 150949 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 AM CST SUN JAN 15 2012 ...BLUSTERY SOUTH WINDS DEVELOPING TODAY... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH STRENGTHENING LOW PRESSURE MOVING THROUGH SOUTHERN CANADA WILL CAUSE SOUTH WINDS TO INCREASE TO SMALL CRAFT ADVISORY LEVELS TODAY. A FEW GUSTS LATE THIS AFTERNOON AND EVENING WILL APPROACH GALE LEVELS...ESPECIALLY TOWARD THE OPEN WATER. THE BLUSTERY WINDS WILL CONTINUE TONIGHT...GRADUALLY SUBSIDING ON MONDAY. THE PERSISTENT SOUTH WINDS WILL ALSO BUILD HIGH WAVES TODAY...WHICH WILL LINGER INTO MONDAY MORNING. LMZ643>646-151800- /O.CON.KMKX.SC.Y.0005.120115T1700Z-120116T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 AM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 AM CST MONDAY. * WINDS: SOUTH WINDS 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS BY EARLY AFTERNOON. A FEW GUSTS TO AROUND 33 KNOTS WILL BE POSSIBLE THIS EVENING. * WAVES: 1 TO 3 FEET WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON...CONTINUING TO INCREASE TO 6 TO 10 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
988 WHUS73 KMKX 151553 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 AM CST SUN JAN 15 2012 ...BLUSTERY SOUTH WINDS DEVELOPING TODAY... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH STRENGTHENING LOW PRESSURE MOVING THROUGH SOUTHERN CANADA WILL CAUSE SOUTH WINDS TO INCREASE TO SMALL CRAFT ADVISORY LEVELS TODAY. A FEW GUSTS LATE THIS AFTERNOON AND EVENING WILL APPROACH GALE LEVELS...ESPECIALLY TOWARD OPEN WATERS. THE BLUSTERY WINDS WILL CONTINUE TONIGHT... GRADUALLY SUBSIDING ON MONDAY. THE PERSISTENT SOUTH WINDS WILL ALSO BUILD HIGH WAVES TODAY... WHICH WILL LINGER INTO MONDAY MORNING. LMZ643>646-160000- /O.CON.KMKX.SC.Y.0005.120115T1700Z-120116T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 953 AM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. * WINDS: SOUTH WINDS 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS MORNING...WITH FREQUENT GUSTS TO 30 KNOTS BY LATE AFTERNOON. A FEW GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE THIS EVENING. * WAVES: 1 TO 2 FEET WILL BUILD TO 2 TO 4 FEET THIS AFTERNOON... CONTINUING TO INCREASE TO 5 TO 8 FEET THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
736 WHUS73 KMKX 152137 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 PM CST SUN JAN 15 2012 ...BLUSTERY SOUTH WINDS INCREASING THIS EVENING... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH STRENGTHENING LOW PRESSURE MOVING THROUGH SOUTHERN CANADA WILL CAUSE SOUTH WINDS TO CONTINUE TO INCREASE THIS EVENING. A FEW GUSTS LATE THIS EVENING WILL APPROACH GALE LEVELS...ESPECIALLY TOWARD OPEN WATERS. THE BLUSTERY WINDS WILL CONTINUE TONIGHT... GRADUALLY SUBSIDING ON MONDAY. THE PERSISTENT SOUTH WINDS WILL ALSO BUILD HIGH WAVES TODAY... WHICH WILL LINGER INTO MONDAY MORNING. LMZ643>646-160545- /O.CON.KMKX.SC.Y.0005.000000T0000Z-120116T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 337 PM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 30 KNOTS BY EVENING. A FEW GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE THIS EVENING. * WAVES: 2 TO 4 FEET CONTINUING TO INCREASE TO 6 TO 9 FEET THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
818 WHUS73 KMKX 160343 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 943 PM CST SUN JAN 15 2012 ...BLUSTERY SOUTH WINDS INCREASING THIS EVENING... .BRISK SOUTH WINDS WITH WIND GUSTS PERIODICALLY REACHING GALE FORCE WILL CONTINUE WITH SOME GRADUAL WEAKENING DURING THE OVERNIGHT. THE BRISK WINDS WILL GENERATE HIGH WAVES TONIGHT AND LINGER INTO MONDAY MORNING. MUCH LIGHTER WINDS AND LOWER WAVE HEIGHTS ARE EXPECTED FOR MUCH OF MONDAY. LMZ643>646-161145- /O.CON.KMKX.SC.Y.0005.000000T0000Z-120116T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 943 PM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS. A FEW GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE THIS EVENING. * WAVES: 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
686 WHUS73 KMKX 160945 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 AM CST MON JAN 16 2012 ...WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS MORNING... .WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS MORNING AS THE PRESSURE GRADIENT OVER LAKE MICHIGAN WEAKENS AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL PASS ACROSS THE NEAR SHORE WATERS OF LAKE MICHIGAN THIS EVENING...FOLLOWED BY INCREASING NORTH WINDS AGAIN LATER TONIGHT AND TUESDAY MORNING. LMZ643>646-161500- /O.CON.KMKX.SC.Y.0005.000000T0000Z-120116T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 345 AM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: SOUTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS EARLY... DIMINISHING TO 5 TO 15 KNOTS BY LATE MORNING. * WAVES: 4 TO 8 FEET WILL DIMINISH TO 2 TO 4 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
479 WHUS73 KMKX 161459 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 AM CST MON JAN 16 2012 ...WAVES WILL CONTINUE TO DIMINISH THIS MORNING... .WINDS ARE NOW MAINLY OFFSHORE AND ARE LIGHTER THAN WHAT WAS OBSERVED OVERNIGHT. THUS WAVES WILL CONTINUE TO DIMINISH THIS MORNING. IT APPEARS THAT HIGHER WAVES WILL LINGER A BIT LONGER INTO THE MORNING THAN ORIGINALLY ANTICIPATED...SO THE ADVISORY IS BEING EXTENDED THROUGH THE MORNING. A COLD FRONT WILL PASS ACROSS THE NEAR SHORE WATERS OF LAKE MICHIGAN THIS EVENING...FOLLOWED BY INCREASING NORTH WINDS AGAIN LATER TONIGHT AND TUESDAY MORNING. ANOTHER SMALL CRAFT ADVISORY WILL PROBABLY NEED TO BE ISSUED BEGINNING LATE TONIGHT. LMZ643>646-161800- /O.EXT.KMKX.SC.Y.0005.000000T0000Z-120116T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 859 AM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WINDS: SOUTHWEST AT 10 TO 20 KNOTS THIS MORNING...EASING TO 5 TO 15 KNOTS IN THE AFTERNOON. * WAVES: 4 TO 6 FEET WILL DIMINISH TO 2 TO 4 FEET BY AROUND NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
716 WHUS73 KMKX 161802 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1202 PM CST MON JAN 16 2012 ...WAVES CONTINUE TO SUBSIDE... .LIGHTER OFFSHORE WINDS WILL CONTINUE INTO THE AFTERNOON. THUS WAVES ARE EXPECTED TO CONTINUE TO SUBSIDE AS WELL. A FEW HIGHER WAVES MAY LINGER INTO THE AFTERNOON...PARTICULARLY TOWARD SHEBOYGAN. OVERALL THOUGH...WAVES WILL GENERALLY BE BELOW SMALL CRAFT LEVELS FOR THE REMAINDER OF THE DAY...SO THE ADVISORY IS BEING ALLOWED TO EXPIRE. A COLD FRONT WILL PASS ACROSS THE NEAR SHORE WATERS OF LAKE MICHIGAN THIS EVENING...FOLLOWED BY INCREASING NORTH WINDS LATER TONIGHT AND TUESDAY MORNING. ANOTHER SMALL CRAFT ADVISORY WILL PROBABLY NEED TO BE ISSUED BEGINNING LATE TONIGHT. LMZ643>646-161915- /O.EXP.KMKX.SC.Y.0005.000000T0000Z-120116T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1202 PM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY. WAVES ARE GENERALLY IN THE 3 TO 4 FOOT RANGE NOW AND WILL CONTINUE TO SUBSIDE THROUGH THE DAY. A FEW WAVES GREATER THAN 4 FEET MAY STILL HANG AROUND INTO EARLY AFTERNOON...PARTICULARLY TOWARD SHEBOYGAN. $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 12:05 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 14, 12:05 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1205 PM CST SAT JAN 14 2012 .UPDATE...FLURRIES OVER THE EASTERN CWA DIMINISHING AS DRIER MID LEVEL AIR ADVECTS IN. CLOUD COVER THINNER AND MORE SCATTERED THAN PREVIOUSLY EXPECTED...BUT ENOUGH SNOW COVER IS PRESENT THAT SUNSHINE HAS NOT HAD A BIG IMPACT ON TEMPS. BUMPED HIGHS DOWN SLIGHTLY. BIGGEST CHANGE TO AFTERNOON PERIOD WILL BE POPS. ISENTROPIC ANALYSIS NO LONGER SHOWS NECESSARY INGREDIENTS FOR PRECIP FORMATION. THIS IS BACKED UP BY LATEST 3KM HRRR OUTPUT. WILL BACK OFF TO SLIGHT CHANCE...KEEPING IT IN THE WEST. && .AVIATION/18Z TAFS/...FLURRIES STILL LINGERING FROM MADISON AND EASTWARD. SHOULD SEE FLURRIES DIMINISH THROUGH THE AFTERNOON AS THE LOW LEVELS DRY OUT. SKIES ARE MAINLY VFR NOW ACROSS SRN WI...BUT COULD STILL SEE A FEW SPOTS OF BRIEF MVFR CIGS AS THINGS SLOWLY DRY OUT. WEAK WAVE TO SLIDE THROUGH THIS EVENING...BUT LOOKING EVEN WEAKER AND DRIER WITH LATEST MODELS. THOUGH FLURRIES MAY BE POSSIBLE FROM AROUND MADISON AND SOUTHWEST...CHANCES LOOK LOW ENOUGH TO REMOVE FROM MSN TAFS. MODELS SATURATE THE LOW LEVELS FOR A TIME BEHIND THE WAVE LATE TONIGHT INTO SUNDAY MORNING...SO PUT SOME MVFR CIGS IN THE TAFS. && .PREV DISCUSSION... /ISSUED 341 AM CST SAT JAN 14 2012/ TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. BACK EDGE OF LOW CLOUDS HAVE BEEN MOVING STEADILY EWD AT 12KTS SINCE FRI EVE...HOWEVER HAVE NOTICED SLIGHT SLOWING OF PROGRESSION EWD SINCE 07Z. LOW LEVEL CYCLONIC CURVATURE AND BULK OF CLOUDS IN DENDRITIC GROWTH ZONE BELOW INVERSION WL CONTINUE TO SHAKE OUT SOME FLURRIES THIS MRNG...ESPECIALLY IN THE SOUTHEAST. SLIGHTLY DRIER AIR SETTLING IN FROM THE NORTHEAST WL HELP TO END THE FLURRIES MOST AREAS. LOW LEVEL THERMAL TROUGH LINGERS ACROSS EASTERN WI THRU MID-AFTN... SO EXPC LOW CLOUDS TO HANG ON INTO THE AFTN. UPSTREAM SHORT WAVE AND ASSOCIATED SWIRL SHOWS UP CLEARLY ON WATER VAPOR IMAGERY OVR ERN SASK PUSHING INTO SW MANITOBA. SHORT TERM GUIDANCE IN GOOD AGREEMENT ON CARRYING THIS WAVE SOUTHEAST AND ACROSS SW WI THIS EVE. EXPC WAVE TO WEAKEN AS IT MOVES ACROSS OUR REGION DUE TO UPSTREAM SUBSIDENCE SPREADING RAPIDLY EWD INTO THE NRN PLAINS AND UPPER MIDWEST...AHEAD OF NEXT STRONGER WAVE PUSHING THRU SW CANADA. CONDENSATION PRESSURE DEFICITS ON 280 THETA SFC LOWER TO LESS THAN 10MB WITH WEAK ISENTROPIC UPGLIDE BY LATE AFTN OVER WRN CWA. WL INCREASE TO LKLY WORDING IN FAR WEST BY LATE AFTN. AREA OF LOWER CPD AFFECTS REST OF SOUTH CENTRAL WI THRU THE EARLY EVE...HOWEVER WEAK FORCING CONTINUES TO DIMINISH. THINK THERE WILL BE AREAS OF VERY LIGHT SNOW AROUND SOUTH CENTRAL...AND PARTS OF SOUTHEAST IN THE EVE...BUT MANY LOCATIONS WL NOT RECEIVE MEASURABLE QPF. HENCE WL KEEP POPS ON THE LOW SIDE...AND NEXT SHIFT WL BE ABLE TO TWEAK. WHILE WEAK FORCING LINGERS OVER SOUTH CENTRAL WI DURING THE LATE EVENING...MID LEVELS DRY OUT. HENCE VERY SMALL THREAT OF PATCHY FREEZING DRIZZLE FOR A FEW HOURS. CLOUDS EXPCD TO HANG ON THRU LATE TNGT IN WEAK FLOW. SHORT TERM...SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM. WARM AIR ADVECTION CONTINUES ON SUNDAY ACROSS THE AREA. SURFACE PRESSURE GRADIENT TIGHTENS ACROSS THE AREA...WHICH SHOULD ALLOW FOR BREEZY SOUTH SOUTHEAST WINDS. SKIES SHOULD GRADUALLY SCATTER OUT AS THE DAY GOES ON...WHICH SHOULD ALLOW TEMPERATURES TO RISE INTO THE LOWER TO PERHAPS MID 30S. AREA REMAINS IN WARM SECTOR SUNDAY NIGHT...AS COLD FRONT APPROACHES FROM THE NORTHWEST. NAM CONTINUES TO BE ONLY SHORT TERM MODEL TO PRODUCE VERY LIGHT QPF WITH THE FRONT SUNDAY NIGHT. AREA FORECAST SOUNDINGS FROM NAM ARE QUITE DRY EXCEPT THE BOUNDARY LAYER DURING THIS TIME...WITH THE GFS SIMILAR. THUS...WILL CONTINUE DRY FORECAST SUNDAY NIGHT. TEMPERATURES WILL REMAIN MILD WITH SOUTH WINDS AHEAD OF THE FRONT. COLD FRONT SLIDES SOUTHEAST THROUGH THE FORECAST AREA ON MONDAY. NAM CONTINUES TO SHOW VERY LIGHT QPF IN THE MORNING...WITH THE OTHER SHORT TERM MODELS DRY IN THE MORNING. NAM/CANADIAN/ECMWF THEN SHOW LIGHT QPF IN THE FAR SOUTHEAST COUNTIES MONDAY AFTERNOON...WITH THIS AREA ON NORTHERN PERIPHERY OF LOW LEVEL FRONTOGENESIS BAND. AREA FORECAST SOUNDINGS FROM NAM/GFS SHOWING AIR COLUMN HAVING A TOUGH TIME SATURATING...MAINLY IN THE 850MB TO 500MB LAYER. FOR NOW...WILL MAINTAIN CHANCE POPS FOR MONDAY. TEMPERATURES WOULD SUPPORT LIGHT SNOW IN THE MORNING...AND A MIX IN THE AFTERNOON IN THE SOUTHEAST AS TEMPERATURES WARM. NAM/GFS/CANADIAN MODELS ARE TAKING SURFACE LOW FROM CENTRAL/WEST CENTRAL MISSOURI TO SOUTHEAST LOWER MICHIGAN/NORTHWEST OHIO MONDAY NIGHT...WITH THE ECMWF SLOWER AND ONLY IN NORTHERN INDIANA BY 12Z TUESDAY. 850MB BAROCLINIC ZONE AND LOW LEVEL FRONTOGENESIS RESPONSE SHIFT SOUTHEAST THROUGH THE AREA MONDAY EVENING...THEN SOUTHEAST OF THE AREA LATER MONDAY NIGHT. THEY ALSO BRING DIFFERENTIAL CYCLONIC VORTICITY ADVECTION INTO THE AREA MONDAY NIGHT. THE ECMWF KEEPS THE 850MB BAROCLINIC ZONE OVER THE AREA THROUGH THE NIGHT...WITH THE SHORTWAVE TROUGH STILL WEST OF THE REGION. WILL FOLLOW THE NAM/GFS/CANADIAN TRENDS AND KEEP LIKELY POPS GOING IN THE SOUTHEAST CORNER OF THE AREA...WITH CHANCE POPS ELSEWHERE. GFS/ECMWF CONTINUE TO DIFFER ON TUESDAY...WITH THE ECMWF BRINGING A MORE AMPLIFIED SHORTWAVE TROUGH THROUGH THE REGION. THIS HELPS CYCLOGENESIS WITH THE DOWNSTREAM SURFACE LOW. THE GFS IS LESS AMPLIFIED BUT STILL BRINGS THIS FEATURE THROUGH THE AREA. GFS ALSO SHOWING MID LEVEL FRONTOGENESIS BAND STAYING WEST AND NORTH OF THE AREA. STILL...BOTH MODELS SHOWING LIGHT QPF OF UP TO 0.15 INCHES ON THE ECMWF ON TUESDAY. WILL CONTINUE LIKELY POPS FOR LIGHT SNOW. AT THIS TIME...IT APPEARS THAT SNOW ACCUMULATIONS WOULD BE ON THE LIGHTER SIDE THAN PREVIOUSLY THOUGHT. STILL...THIS SYSTEM NEEDS TO BE WATCHED IN CASE IT SLOWS DOWN AND AMPLIFIES. BRISK NORTHWEST WINDS WILL BRING COLDER AIR INTO THE AREA...AND WOULD HELP BLOW AND DRIFT ANY NEW FALLEN SNOW. STAY TUNED. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE LOW TO MEDIUM. WEAK HIGH PRESSURE RIDGE TUESDAY NIGHT BRINGS QUIET WEATHER...BEFORE ECMWF/GFS SHOW DIFFERENCES WITH WEAKER SYSTEMS FOR THE REST OF THE WEEK. THEY BRING ALBERTA CLIPPER SYSTEM SOUTHEAST THROUGH THE REGION LATER WEDNESDAY INTO WEDNESDAY NIGHT...GFS QUICKER THAN THE ECMWF. THESE MODELS THEN DIFFER QUITE A BIT WITH FEATURES LATER IN THE WEEK. FOR NOW...WILL GO WITH CONSENSUS POPS AND TEMPERATURES FOR THIS PERIOD GIVEN THE FAIR AMOUNT OF UNCERTAINTY FROM THE MODELS. AVIATION/12Z TAFS/...BACK EDGE OF MVFR CEILINGS OVER SW WI HAS BEEN MOVING STEADILY EWD AROUND 12KTS...BUT HAVE NOTICED A SLIGHT SLOWING IN LAST SEVERAL 11-3.9 MICRON IMAGES SINCE 08Z. WEAK CYCLONIC CURVATURE AND BULK OF LOW LEVEL MOISTURE IN DENDRITIC GROWTH ZONE WL CONTINUE TO SHAKE OUT FEW FLURRIES THIS MRNG ESPECIALLY IN SOUTHEAST AS SLIGHTLY DRIER AIR SETTLES IN FROM THE NORTH. WL GRADUALLY RAISE CEILINGS IN EAST TO VFR BUT LOW CLOUDS COULD VERY WELL HANG ON ALL DAY AS LOW LEVEL THERMAL TROUGH WL BE SLOW TO MOVE OFF TO THE EAST. WL HOLD ONTO LOW VFR CIGS IN EAST WITH A SMALL THREAT FOR VERY LIGHT SNOW THIS EVE AS WEAKENING SHORT WAVE SLIDES THRU THE REGION. WL TAKE CIGS AND VSBYS BRIEFLY DOWN IN KMSN AS SOUTH CENTRAL WI WL BE CLOSER TO DEEPER MOISTURE AND BETTER WEAK LIFT. MARINE...QUIET CONDITIONS EXPCD IN THE SHORT TERM AS WEAK HIGH PRESSURE LINGERS OVER LAKE MI INTO TNGT. STRENGTHENING LOW PRESSURE IS EXPECTED TO MOVE THROUGH SRN CANADA ON SUN AND MON RESULTING IN A TIGHTENING PRESSURE GRADIENT OVER THE WRN GTLAKES. THE LOW WILL PULL A COLD FRONT THROUGH THE AREA ON MONDAY RESULTING IN BRISK SW WINDS TURNING TO THE N-NW. WIND SPEEDS WL LIKELY REACH SMALL CRAFT LEVELS DURING THIS PD. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WIMBERLEY/DDV TODAY/TONIGHT AND AVIATION/MARINE...MBK SUNDAY THROUGH FRIDAY...WOOD
Hazardous weather outlook, Jan 14, 4:16 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 AM CST SAT JAN 14 2012 WIZ046-047-051-052-056>060-062>072-151030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 416 AM CST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE TREND TOWARD UNSETTLED WEATHER RETURNING EARLY NEXT WEEK CONTINUES. LOW PRESSURE IS EXPECTED TO MOVE ALONG A BOUNDARY LOCATED JUST TO THE SOUTH OF WISCONSIN MONDAY NIGHT AND TUESDAY BRINGING ACCUMULATING SNOW TO SOUTHERN WISCONSIN. THE PRECIPITATION MAY BEGIN AS A WINTRY MIX IN PARTS OF SOUTHEAST WISCONSIN MONDAY NIGHT. THERE IS STILL CONSIDERABLE UNCERTAINTY REGARDING THE EXACT TRACK AND STRENGTH OF THIS LOW PRESSURE SYSTEM...AND THE AMOUNT OF AVAILABLE MOISTURE. ALL THESE FACTORS WILL CONTRIBUTE TO THE AMOUNT OF SNOW THAT FALLS MONDAY NIGHT AND TUESDAY. STAY TUNED TO THE LATEST FORECAST ON THIS DEVELOPING WINTER WEATHER SITUATION FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER PRECIPITATION REPORTS ARE ALWAYS APPRECIATED. LMZ643>646-151030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 416 AM CST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED SUNDAY AFTERNOON AND SUNDAY NIGHT AS WIND SPEEDS INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING STRONG COLD FRONT. A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE PASSING JUST TO THE SOUTH OF LAKE MICHIGAN MAY RESULT IN WINDS AND WAVES RETURNING TO SMALL CRAFT ADVISORY LEVELS TUESDAY AND TUESDAY NIGHT. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Jan 14, 12:50 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1250 PM CST SAT JAN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 3 S LA GRANGE 42.76N 88.60W
01/13/2012 M3.5 INCH WALWORTH WI TRAINED SPOTTER
DELAYED REPORT. STORM TOTAL.
&&
WIMBERLEYNearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.